Alert archive / Missouri / Wind Advisories in 2014
Wind Advisory 6, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Jan 30, 2014, 3:37 AM CST for 17 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jan 30, 2014, 8:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 3:37 AM CST (09:37 UTC)
- In effect from
- Jan 30, 2014, 8:00 AM CST
- Expired
- Jan 30, 2014, 3:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
925 WWUS73 KSGF 300937 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 AM CST THU JAN 30 2014 ...WIND ADVISORY ISSUED FOR EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI... .STRONG SOUTHWEST WINDS WILL QUICKLY DEVELOP ACROSS THE REGION THIS MORNING AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. THE PERIOD OF STRONGEST SUSTAINED WINDS AND GUSTS WILL BE FROM THE MID MORNING HOURS INTO EARLY THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI. SUSTAINED WINDS BETWEEN 25 AND 35 MPH AND GUSTS TO 45 MPH CAN BE EXPECTED. KSZ073-097-101-MOZ066>068-077>080-088>090-093>095-101>103-302100- /O.NEW.KSGF.WI.Y.0006.140130T1400Z-140130T2100Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR- POLK-DALLAS-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD...NEOSHO... AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE... MONETT...CASSVILLE...KIMBERLING CITY...GALENA 337 AM CST THU JAN 30 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. * SHORT TERM TRENDS...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH DAYBREAK ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH GUSTS NEARING 40 MPH CAN BE EXPECTED. THESE WINDS WILL CONTINUE TO INCREASE THROUGH THE MID MORNING HOURS. * TIMING AND AREAS AFFECTED...FROM 8 AM THIS MORNING THROUGH 3 PM THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI ALONG AND WEST OF A LINE FROM OSCEOLA... TO BUFFALO...TO SPRINGFIELD...TO REEDS SPRING. * WINDS...SUSTAINED SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...STRONG SOUTHWEST WINDS WILL CAUSE TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROADWAYS. OUTDOOR OBJECTS MAY BLOW AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAGAN
4 follow-up statements
587 WWUS73 KSGF 301156 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 556 AM CST THU JAN 30 2014 ...WIND ADVISORY ISSUED FOR EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI... .STRONG SOUTHWEST WINDS WILL QUICKLY DEVELOP ACROSS THE REGION THIS MORNING AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. THE PERIOD OF STRONGEST SUSTAINED WINDS AND GUSTS WILL BE FROM THE MID MORNING HOURS INTO EARLY THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI. SUSTAINED WINDS BETWEEN 25 AND 35 MPH AND GUSTS TO 45 MPH CAN BE EXPECTED. MOZ055-302100- /O.EXA.KSGF.WI.Y.0006.140130T1400Z-140130T2100Z/ BENTON- INCLUDING THE CITIES OF...WARSAW...COLE CAMP 556 AM CST THU JAN 30 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * SHORT TERM TRENDS...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH DAYBREAK ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH GUSTS NEARING 40 MPH CAN BE EXPECTED. THESE WINDS WILL CONTINUE TO INCREASE THROUGH THE MID MORNING HOURS. * TIMING AND AREAS AFFECTED...FROM 8 AM THIS MORNING THROUGH 3 PM THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI ALONG AND WEST OF A LINE FROM OSCEOLA... TO BUFFALO...TO SPRINGFIELD...TO REEDS SPRING. * WINDS...SUSTAINED SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...STRONG SOUTHWEST WINDS WILL CAUSE TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROADWAYS. OUTDOOR OBJECTS MAY BLOW AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ073-097-101-MOZ066>068-077>080-088>090-093>095-101>103-302100- /O.CON.KSGF.WI.Y.0006.140130T1400Z-140130T2100Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR- POLK-DALLAS-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD...NEOSHO... AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE... MONETT...CASSVILLE...KIMBERLING CITY...GALENA 556 AM CST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * SHORT TERM TRENDS...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH DAYBREAK ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH GUSTS NEARING 40 MPH CAN BE EXPECTED. THESE WINDS WILL CONTINUE TO INCREASE THROUGH THE MID MORNING HOURS. * TIMING AND AREAS AFFECTED...FROM 8 AM THIS MORNING THROUGH 3 PM THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI ALONG AND WEST OF A LINE FROM OSCEOLA... TO BUFFALO...TO SPRINGFIELD...TO REEDS SPRING. * WINDS...SUSTAINED SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...STRONG SOUTHWEST WINDS WILL CAUSE TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROADWAYS. OUTDOOR OBJECTS MAY BLOW AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAGAN
611 WWUS73 KSGF 301206 AAA NPWSGF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 606 AM CST THU JAN 30 2014 ...WIND ADVISORY ISSUED FOR EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI... .STRONG SOUTHWEST WINDS WILL QUICKLY DEVELOP ACROSS THE REGION THIS MORNING AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. THE PERIOD OF STRONGEST SUSTAINED WINDS AND GUSTS WILL BE FROM THE MID MORNING HOURS INTO EARLY THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI. SUSTAINED WINDS BETWEEN 25 AND 35 MPH AND GUSTS TO 45 MPH CAN BE EXPECTED. KSZ073-097-101-MOZ055-066>068-077>080-088>090-093>095-101>103- 302100- /O.CON.KSGF.WI.Y.0006.140130T1400Z-140130T2100Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN- MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 606 AM CST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * SHORT TERM TRENDS...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH DAYBREAK ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH GUSTS NEARING 40 MPH CAN BE EXPECTED. THESE WINDS WILL CONTINUE TO INCREASE THROUGH THE MID MORNING HOURS. * TIMING AND AREAS AFFECTED...FROM 8 AM THIS MORNING THROUGH 3 PM THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI ALONG AND WEST OF A LINE FROM WARSAW... TO BUFFALO...TO SPRINGFIELD...TO REEDS SPRING. * WINDS...SUSTAINED SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...STRONG SOUTHWEST WINDS WILL CAUSE TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROADWAYS. OUTDOOR OBJECTS MAY BLOW AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAGAN
014 WWUS73 KSGF 301638 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1038 AM CST THU JAN 30 2014 ...WIND ADVISORY ISSUED FOR EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI... .STRONG SOUTHWEST WINDS HAVE DEVELOPED ACROSS THE REGION THIS MORNING AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. THE PERIOD OF STRONGEST SUSTAINED WINDS AND GUSTS WILL WILL EXTEND INTO EARLY THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI. SUSTAINED WINDS BETWEEN 25 AND 35 MPH AND GUSTS TO 45 MPH CAN BE EXPECTED. KSZ073-097-101-MOZ055-066>068-077>080-088>090-093>095-101>103- 302100- /O.CON.KSGF.WI.Y.0006.000000T0000Z-140130T2100Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN- MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 1038 AM CST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * SHORT TERM TRENDS...SOUTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS NEARING 45 MPH CAN BE EXPECTED. * TIMING AND AREAS AFFECTED...THROUGH 3 PM THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI ALONG AND WEST OF A LINE FROM WARSAW...TO BUFFALO...TO SPRINGFIELD...TO REEDS SPRING. * WINDS...SUSTAINED SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...STRONG SOUTHWEST WINDS WILL CAUSE TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROADWAYS. OUTDOOR OBJECTS MAY BLOW AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAEDE
538 WWUS73 KSGF 302058 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 258 PM CST THU JAN 30 2014 KSZ073-097-101-MOZ055-066>068-077>080-088>090-093>095-101>103- 302200- /O.EXP.KSGF.WI.Y.0006.000000T0000Z-140130T2100Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN- MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 258 PM CST THU JAN 30 2014 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS AFTERNOON BEFORE SHIFTING TO THE EAST AND NORTHEAST BEHIND A PASSING COLD FRONT TONIGHT. $$ SCHAUMANN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Jan 30, 3:28 AM CST, 9 minutes earlier.
Area forecast discussion, Jan 30, 3:28 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 AM CST Thu Jan 30 2014
...Active Weather Pattern Setting Up Over the Next Week...
.SHORT TERM...(Today through Saturday night)
Issued at 328 AM CST THU JAN 30 2014
Active weather day on tap as strong southwest winds quickly
develop across the area this morning. There will be a period from
the mid morning hours into early this afternoon where sustained
winds peak between 25 and 35 mph with gusts to around 45 mph. The
best potential for these winds will be for areas (roughly) along
and west of the Highway 65 corridor and a wind advisory will be
issued for these areas. To the east, 20 to 30 mph winds with
gusts to 40 will be possible.
As has been advertised, there will be high fire danger today due
to the strong winds, low relative humidity values and dry fuels. A
Red Flag Warning will be issued shortly. Please refer to the Fire
Weather section below for more information.
Forecast high temperatures will be a bit tricky today. Strong warm
advection on the heels of southwest winds will be counteracted a
bit by increasing high level cloud cover. Have stayed close to the
previous forecast with highs generally in the 45 to 50 degree
range. Guidance is a bit cooler, likely due to the potential
affects of high clouds limiting insolation a bit.
A cold front will slowly sag into the region tonight and be a
focus for light precipitation Friday through Saturday. 00z suite
of model guidance is in general agreement, however when
considering precipitation types, the devil is in the details.
Further complicating matters will be questionable cloud ice
content Friday and a low level warm nose that will move into the
region Friday night and Saturday. The bottom line for this
forecast is that any precipitation late tonight and Friday will be
light and generally in the form of drizzle along and southeast of
the plateau and a mix of light rain/snow north and west of the
plateau (and especially along the Highway 54 corridor).
Heading into Friday night and Saturday, a few subtle shortwaves
will move across the Midwest. While cloud ice will be on the
increase, a warm nose will move northward into the area. Just how
far north is still in question. With the stalled cold front
bisecting the area from southwest to northeast, at or below
freezing temperatures will be most plausible from Joplin to Vichy
and points northwest. This is the area that will be most prone to
a mix of light freezing rain and snow. QPF does not look all that
impressive with the better focus for snow just northwest of the
forecast area. Nevertheless, around one tenth of an inch of ice
accumulation and a dusting to around one inch of snow will be
possible.
Elsewhere, temperatures look to be above freezing for the bulk of
this system. As a result, drizzle and light rain is expected.
Again, not looking at a great amount of QPF, but anything is
welcome at this point given our antecedent dry conditions. This
system will exit to the east by Saturday evening with clearing
and colder temperatures moving into the area.
.LONG TERM...(Sunday through Wednesday)
Issued at 328 AM CST THU JAN 30 2014
Models have backed off on the wave that was in earlier runs for
Sunday afternoon and Sunday night. The models suggest this wave
will be further south during this time frame. Will only mention
slight chances for some light snow showers mainly over the far
southern Missouri Ozarks. Very little to no accumulation is
expected with QPF being very light and further south with the
latest guidance.
The next potential winter storm system that we are watching
closely and to affect the region will be moving in late Monday
night through Tuesday night. There is quite a bit of uncertainty
with amongst the model solutions with the ECMWF now being the more
bullish and a stronger system. The GEM and the GFS have flip
flopped and are less robust with latest runs.
The main focus will be that is there something on the horizon for
the Ozarks early next week mainly in the form of possible
accumulating snow. It is way to early to speculate snow amounts
with any certainty but a swath of several inches looks plausible
in or near the area with the main system moving through on Tuesday.
It does appear to be mainly a snow event with some sleet possibly
mixing in over far southern Missouri but that all depends on
eventual track and thermal profiles.
An Arctic surface high pressure will build in behind the exiting
storm system and with the potential for fresh snow cover on the
ground...temperatures will be very cold with highs barely in the
20s and overnight lows in the single digits if not colder. Long
range models suggest more active weather possible late next week
as well.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1120 PM CST WED JAN 29 2014
Winds will be the main concern over the 06z TAF period. Will start
to see wind gusts develop overnight across the area along with
strong low level wind shear up to 50 kts by morning. Surface winds
of 30 to 38 kts will be possible by morning with the strongest
winds likely between 12z-18z today. This is in advance of a low
pressure system in the Plains and upper Mississippi valley and
high pressure along the mid Atlantic coast with a strong pressure
gradient in between. Wind should begin to relax later in the
afternoon shortly before sunset.
&&
.FIRE WEATHER...(Thursday)
Issued at 328 AM CST THU JAN 30 2014
Windy conditions will quickly develop across the area this
morning. Sustained winds of 20 to 35 mph and gusts to 45 mph will
be observed across much of the area, with the strongest winds
generally along and west of the Highway 65 corridor. Relative
humidity values have not recovered so far this morning with
readings only in the 30 to 50 percent range. Quick warming and
neutral moisture advection this morning will result in Red Flag
conditions developing in areas along and east of the Highway 65
corridor by late morning. Minimum relative humidity values in this
area this afternoon will be in the 20 to 25 percent range.
A minor increase in moisture is expected this afternoon and
mainly for areas west of the Highway 65 corridor. This will help
keep afternoon minimum relative humidity values around percent.
While this is just above strict Red Flag criteria, the behavior
of recent fires and very dry 10 hour fuels coupled with the gusty
southwest winds suggest a cautious approach.
As a result, a Red Flag Warning has been issued for the entire
area from late this morning through this afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...RED FLAG WARNING from 9 AM this morning to 6 PM CST this evening
FOR MOZ055>058-066>071-077>082-088>097-101>105.
WIND ADVISORY from 8 AM this morning to 3 PM CST this afternoon
FOR MOZ066>068-077>080-088>090-093>095-101>103.
KS...RED FLAG WARNING from 9 AM this morning to 6 PM CST this evening
FOR KSZ073-097-101.
WIND ADVISORY from 8 AM this morning to 3 PM CST this afternoon
FOR KSZ073-097-101.
&&
SHORT TERM...Gagan
LONG TERM...Griffin
AVIATION...Lindenberg
FIRE WEATHER...GaganHazardous weather outlook, Jan 29, 7:48 PM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 748 PM CST WED JAN 29 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 748 PM CST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED EXCESSIVE COLD RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... WIND GUSTS RANGING FROM 20 TO 35 MPH ARE EXPECTED THROUGH TONIGHT FOR AREAS NORTH OF INTERSTATE 44. THESE GUSTY WINDS WILL CREATE AN ELEVATED RISK FOR FIRE DANGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED TO SIGNIFICANT FIRE DANGER IS EXPECTED TOMORROW. THE COMBINATION OF GUSTY WINDS...A DRY AIRMASS...AND DRY VEGETATION WILL LEAD TO THIS DANGER. A FIRE WEATHER WATCH HAS BEEN POSTED FOR MOST OF SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS FOR THURSDAY. A MIX OF FREEZING DRIZZLE...LIGHT FREEZING RAIN...AND LIGHT SNOW WILL BE POSSIBLE FROM FRIDAY NIGHT INTO SATURDAY NIGHT. VERY MINOR ACCUMULATIONS ARE EXPECTED AT THIS TIME. SEVERAL INCHES OF SNOW WILL BE POSSIBLE NEXT TUESDAY AND TUESDAY NIGHT...AS AN ORGANIZED WINTER STORM SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:44 AM CST | Red Flag Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 25 more | 13 hr |
| Jan 30, 12:45 PM CST | Winter Weather Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 22 more | 59 hr |
Nearby
Wind Advisories in Missouri, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.